Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 157, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 6, 2005, 2:20 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2005, 2:20 AM CDT (07:20 UTC)
- Expired
- Oct 6, 2005, 9:30 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 40 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 060722
FFWSJU
PRC037-053-089-103-119-061030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
320 AM AST THU OCT 6 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
NAGUABO
CEIBA
FAJARDO
RIO GRANDE
* UNTIL 630 AM AST
* AT 316 AM AST...DOPPLER RADAR INDICATED FLASH FLOODING FROM HEAVY
SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1821 6581 1820 6561 1840 6560 1842 6584
1833 6586
$$
OB1 follow-up statement
000
WGCA72 TJSJ 061031
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST THU OCT 6 2005
PRC037-053-089-103-119-061130-
LUQUILLO-NAGUABO-CEIBA-FAJARDO-RIO GRANDE-
630 AM AST THU OCT 6 2005
...THE FLASH FLOOD WARNING EARLIER ISSUED BY THE NATIONAL WEATHER
SERVICE HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING
MUNICIPALITIES...
IN PUERTO RICO
LUQUILLO...NAGUABO...CEIBA...FAJARDO AND RIO GRANDE
AT 627 AM...DOPPLER RADAR INDICATED THAT THE HEAVY SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE AREAS ABOVE MENTIONED...HAVE
DIMINISHED OR ENDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
$$
OBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 9:30 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 5, 9:30 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1030 PM AST WED OCT 5 2005 .UPDATE...ONLY MINOR CHANGES SHORT TERM GRIDS IN THE INHERITED FORECAST SINCE IT REFLECT OBSERVED WEATHER. UNDER A RELATIVELY DRY WEATHER PATTERN AS COMPARED TO PREVIOUS DAYS...ALLOWED FFA TO EXPIRE EARLIER. RIVERA .DISCUSSION... WHILE THE ELEMENTS FOR HEAVY RAINFALL WERE PRESENT OVER THE REGION TODAY...I.E. COPIOUS LOW LEVEL MOISTURE AND A MID LEVEL CIRCULATION...LARGER SCALE SYNOPTIC EVENTS HELPED TO SUPPRESS THE POTENTIAL FOR CONVECTION UNTIL LATER IN THE AFTERNOON. THE COMBINATION OF THE LARGE SCALE OUTFLOW FROM TROPICAL STORM TAMMY AND BEING ON THE SUBSIDENT SIDE OF THE UPPER LEVEL TROUGH HAS HELPED TO SUPPRESS THE CONVECTION...AT LEAST THROUGH THE EARLY AFTERNOON. HOWEVER...GIVEN THE PRESENCE OF A MID LEVEL CIRCULATION OVER THE REGION AND THE LOW LEVEL MOISTURE BOUNDARY OVER THE REGION...THERE IS THE POTENTIAL FOR HEAVY RAINFALL THROUGH THIS EVENING. BEYOND THAT...THE LATEST SAT IMAGERY AND GUIDANCE SUGGEST THAT THE MOISTURE BOUNDARY ACROSS THE REGION SHOULD BE SHIFTED MORE TO THE SOUTHWEST...WITH A LOW LEVEL DRYING TREND EXPECTED AND A DECREASE IN THE POTENTIAL FOR CONVECTION TONIGHT AND THURSDAY. BEYOND THE SHORT TERM FORECAST...THERE IS A LOT OF UNCERTAINTY. ON THE ONE HAND THE UPPER LEVEL TROUGH IS FORECAST TO STILL APPROACH THE NORTHEAST CARIBBEAN OVER THE NEXT SEVERAL DAYS. ON THE OTHER HAND AN UPPER LEVEL RIDGE IS FORECAST TO DEVELOP TO THE WEST OF THE REGION AND MIGHT KEEP THE UPPER LEVEL TROUGH FROM DIGGING FURTHER INTO THE NORTHEAST CARIBBEAN. SO WHICH ONE DOMINATES...THE TROUGH OR THE RIDGE...WILL OBVIOUSLY HAVE IMPACT ON THE LONGER TERM FORECAST. LASTLY...THE LOW LEVEL MOISTURE BOUNDARY ACROSS THE REGION MAY STILL LINGER CLOSE TO THE LOCAL ISLANDS AND MAY ULTIMATELY PROVIDE SOME POTENTIAL FOR RAINFALL. SO THERE IS A LOT OF UNCERTAINTY IN THE NEXT SEVERAL DAYS...AND THAT WAS REFLECTED IN THE CHANGE IN THE 12Z GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 87 76 88 / 40 50 40 50 STT 77 85 77 85 / 50 50 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 41
Hazardous weather outlook, Oct 5, 5:30 AM CDT, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED OCT 5 2005 PRZ001>013-AMZ710>750-061030- 630 AM AST WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH LOCATED ACROSS THE LOCAL AREA WILL CONTINUE TO ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS PUERTO RICO. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN HALF OF THE ISLAND THIS MORNING AND THEN WILL DEVELOP ACROSS THE INTERIOR TO WESTERN HALF OF THE ISLAND BY THIS AFTERNOON. GROUNDS REMAIN VERY SATURATED...ESPECIALLY OVER THE EAST. A FLASH FLOOD WATCH HAS BEEN EXTENDED FOR TWO THIRD OF THE ISLAND UNTIL 600 PM THIS EVENING. IT IS LIKELY THAT THE REMAINDER OF PUERTO RICO WILL BE ADDED TO THE FLASH FLOOD WATCH LATER TODAY. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL TROUGH AND AN ABUNDANT SUPPLY OF TROPICAL MOISTURE REMAINING OVER THE ISLANDS AT LEAST THROUGH LATE THURSDAY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED THUNDERSTORMS OVER PARTS OF PUERTO RICO EACH DAY. FOR THE UPCOMING WEEKEND...THE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE AND BRING A NORMAL WEATHER PATTERN WITH PARTLY CLOUDY SKIES DURING THE MORNING AND PART OF THE AFTERNOON AND SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE CENTRAL INTERIOR AND WEST SECTORS OF PUERTO RICO LATER IN THE DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-061030- 630 AM AST WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH LOCATED ACROSS THE LOCAL AREA WILL CONTINUE TO ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE U.S. VIRGIN ISLANDS. SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ISLANDS AND COASTAL WATERS THROUGHOUT THE DAY TODAY. GROUNDS REMAIN VERY SATURATED. THEREFORE...FLASH FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS AND GUTS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL TROUGH AND AN ABUNDANT SUPPLY OF TROPICAL MOISTURE REMAINING OVER THE ISLANDS AT LEAST THROUGH LATE THURSDAY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.